MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4002C2860
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2021-00342, 3005168196-2021-00344, 3005168196-2021-00345.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a carotid cavernous fistula (ccf) using penumbra coils 400 (pc400s), a reused px slim delivery microcatheter (px slim) and a neuron max 6f 088 long sheath (neuron max).During the procedure, while advancing a pc400 (32mm x 60cm) through a reused px slim, the physician experienced resistance and subsequently the pc400 unintentionally detached inside the px slim.Therefore, the detached pc400 was removed using a balloon catheter and the physician also removed the px slim.Next, the physician placed another pc400 in the target location successfully using a new px slim.Next, while advancing another pc400 (28mm x 60cm) to the target location, the physician experienced resistance and subsequently, the pc400 unintentionally detached with half of the pc400 in the target location and the other half of the pc400 in the px slim.The physician was unable to remove the detached pc400 due to the pc400 being tangled with the previous placed pc400.Therefore, the detached pc400 was left in the patient¿s vessel.Afterwards, while advancing another pc400 (24mm x 57cm) to the target location, the pc400 stretched.Subsequently, the pc400 unintentionally detached in the aneurysm and was left in the patient¿s vessel.Then, while advancing another pc400 (18mm x 57cm) to the parent vessel occlusion, the physician experienced resistance.Subsequently, the pc400 unintentionally detached outside the target vessel and was left in the patient¿s vessel.The procedure was completed using another pc400, the same px slim, and the same neuron max without any issues and good closure was achieved from the arterial side.There was no report of an adverse effect to the patient.It was also reported that the patient suffered a cardiac arrest and expired on (b)(6) 2021.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11377655
Report Number3005168196-2021-00343
Device Sequence Number3631059
Product Code HCG
UDI-Device Identifier00814548011981
UDI-Public00814548011981
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/28/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4002C2860
Device Catalogue Number4002C2860
Device Lot NumberF100858
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Date Report Sent to FDA01/01/2005